Alert archive / Idaho / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Pocatello, ID

July 11, 2014Power County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jul 11, 2014, 4:03 PM MDT for Power County, Idaho. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2014, 4:03 PM MDT (22:03 UTC)
Expired
Jul 11, 2014, 5:00 PM MDT
In force
57 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Flood severity
None

County Power County, ID

The radar

The Pocatello radar (KSFX), 70 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2014-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2014-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WGUS55 KPIH 112203
FFWPIH
IDC077-112300-
/O.NEW.KPIH.FF.W.0006.140711T2203Z-140711T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
403 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO...

* UNTIL 500 PM MDT

* AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM NEAR ROCKLAND SOUTH TO ROY.  
RADAR ESTIMATES UP TO 1 INCH OF RAINFALL IN LESS THAN 30 MINUTES IS 
POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4256 11299 4260 11276 4240 11274 4233 11298

$$

PRESTON
1 follow-up statement
672 
WGUS75 KPIH 112259
FFSPIH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
459 PM MDT FRI JUL 11 2014

IDC077-112307-
/O.EXP.KPIH.FF.W.0006.000000T0000Z-140711T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWER ID-
459 PM MDT FRI JUL 11 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MDT FOR SOUTH
CENTRAL POWER COUNTY...

THE STORMS NEAR ROY HAVE MOVED EAST INTO THE ARBON VALLEY CREATING 
ADDITIONAL PROBLEMS THERE. NO OTHER REPORTS OF FLOODING HAVE BEEN 
REPORTED NEAR ROY.

LAT...LON 4256 11299 4260 11276 4240 11274 4233 11298

$$

PRESTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:08 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 11, 2:08 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT FRI JUL 11 2014

.SHORT TERM...THIS AFTERNOONS MAIN IMPACT WILL BE HEAVY RAIN IN
SLOW MOVING THUNDERSTORM CELLS. BASED ON MORNINGS UPPER AIR
SOUNDINGS THE PRECIPITABLE WATER AMOUNTS RANGE UP TO 1.25 INCHES.
INITIAL RADAR ESTIMATES THAT SOME OF THE SLOWER MOVING STORMS SO
FAR HAVE PRODUCED UP TO .75 INCHES OF RAINFALL IN THE LESS THAN 1
HOUR. DUE TO THIS HIGH MOISTURE CONTENT AND SLOW MOVEMENT A FLASH
FLOOD WATCH WAS ISSUED FOR THE SOUTHEASTERN LOCATIONS OF IDAHO.
WIND GUST POTENTIAL FOR THE STORMS NEARS 45 TO 50 MPH WHICH
COMBINED WITH HIGH FREEZING LEVEL SHOULD LIMIT THE SEVERE
POTENTIAL.

SATURDAY WE ARE EXPECTING ANOTHER ROUND OF AFTERNOON THUNDERSTORMS
ALONG WITH LIGHT UPPER LEVEL WINDS MAY PRODUCE ANOTHER ROUND OF
HEAVY RAIN FOR IMPACT CONCERNS.

.LONG TERM...RIDGE OF HIGH PRESSURE SETTLES IN ON SUNDAY WITH
WARMING TEMPERATURES BUT A WEAK WEATHER DISTURBANCE SLIDES BY TO
THE NORTH OF US ON MONDAY INTO TUESDAY WITH ISOLATED THUNDERSTORM
CHANCES ALONG THE IDAHO / MONTANA BORDER. NORTHWEST FLOW
AFTERWARDS KEEPS US WARM AND DRY UNTIL FRIDAY. TWO LONG RANGE
MODELS HINTING AT TROUGH DEVELOPING BUT STRENGTH AND POSITION
LIMIT CONFIDENCE AT THIS POINT SO JUST PLACING CHANCE FOR
THUNDERSTORMS AT THIS POINT.  PRESTON

&&

.AVIATION...EXPECT VFR CONDITIONS TO CONTINUE THROUGH SATURDAY.
WILL HAVE AFTERNOON THUNDERSTORMS TODAY AS WELL AS SATURDAY.  HAVE
VICINITY THUNDERSTORMS AT ALL 4 TAF SITES THIS AFTERNOON AND EARLY
EVENING.  WILL HAVE WIND GUSTS FROM THUNDERSTORM OUTFLOW BUT OTHER
THAN THAT NOT EXPECTING STRONG WINDS THROUGH SATURDAY.
GK

&&

.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED WET THUNDERSTORMS TODAY
ACROSS THE DISTRICT.  WITH THE EXCEPTION OF ZONES 475 AND 476
DEWPOINTS ARE VERY ELEVATED AND EXPECT RAIN WHERE THUNDERSTORMS
OCCUR.  FLOOD WATCHES HAVE BEEN ISSUED FOR A LARGE CHUNK OF SOUTHERN
AND EASTERN PARTS OF THE DISTRICT WHERE LOCALLY HEAVY RAIN MAY OCCUR
THIS EVENING.  EXPECT MORE OF THE SAME CONDITIONS SATURDAY WITH
SHOWERS AND THUNDERSTORMS DEVELOPING.  EXPECT DRIER CONDITIONS
SUNDAY UNDER A STRENGTHENING UPPER LEVEL RIDGE.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ022>025.

&&

In the hours before

Local storm report, Jul 11, 3:00 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MDT FRI JUL 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      S POCATELLO             42.88N 112.47W
07/11/2014                   BANNOCK            ID   TRAINED SPOTTER

            SPOTTER REPORTS THE STREET OF ALAMEDA IN POCATELLO IS
            RUNNING LIKE A RIVER AT TIME OF OBSERVATION.

&&

GWICKLUN
Special weather statement, Jul 11, 3:12 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
312 PM MDT FRI JUL 11 2014

IDZ020-023-112215-
JEFFERSON ID-BONNEVILLE ID-MADISON ID-
312 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF POPLAR...MOVING SLOWLY NORTH
AT 5 MPH. VERY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE
WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   POPLAR...

LAT...LON 4337 11164 4342 11183 4370 11176 4367 11162
      4363 11161 4363 11144 4360 11131
TIME...MOT...LOC 2111Z 200DEG 5KT 4347 11170

HUSTON
Special weather statement, Jul 11, 3:27 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
327 PM MDT FRI JUL 11 2014

IDZ019-112230-
CLARK ID-
327 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN CLARK COUNTY IN EASTERN IDAHO

AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONIDA TO 25 MILES
SOUTH OF LIMA...MOVING SLOWLY EAST AT 15 MPH. HEAVY RAINFALL ALONG
WITH WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS THEY
MOVE EAST THROUGH THE MONIDA PASS AREA AND SPENCER THROUGH 415 PM
MDT.

LOCATIONS IMPACTED THROUGH 415 PM MDT INCLUDE...
   HUMPHREY...AND SPENCER.

LAT...LON 4423 11238 4425 11282 4444 11284 4451 11274
      4449 11254 4447 11250 4448 11246 4446 11239
      4453 11236 4457 11229 4457 11223 4454 11220
      4453 11210 4457 11187 4452 11183
TIME...MOT...LOC 2126Z 273DEG 11KT 4455 11226 4430 11272

HUSTON
Special weather statement, Jul 11, 3:52 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
352 PM MDT FRI JUL 11 2014

IDZ023-112245-
BONNEVILLE ID-
352 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PALISADES...MOVING NORTHEAST
AT 5 MPH. HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS
UP TO 45 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES SLOWLY
NORTHEAST TOWARD PALISADES THROUGH 450 PM MDT.

LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN BONNEVILLE COUNTY...

LAT...LON 4309 11124 4317 11146 4343 11135 4332 11104
      4325 11103
TIME...MOT...LOC 2151Z 207DEG 2KT 4321 11129

HUSTON
Special weather statement, Jul 11, 3:55 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
355 PM MDT FRI JUL 11 2014

IDZ022-023-112230-
CARIBOU ID-ONEIDA ID-POWER ID-CASSIA ID-BANNOCK ID-
355 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
  WEST CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 430 PM MDT

AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG STORMS PRODUCING LOCALIZED HEAVY RAIN ALONG
INTERSTATE 84 FROM NEAR SWEETZER PASS TO NEAR ROCKLAND TO NEAR INKOM
ON INTERSTATE 15.  WATCH FOR HYDROPLANE CONDITIONS IF YOUR ARE
DRIVING ALONG WITH...LOW VISIBILITY AND SMALL STREAM FLOODING IS
POSSIBLE IN THIS RURAL AREA.

LAT...LON 4234 11347 4279 11254 4281 11246 4299 11212
      4269 11188 4200 11316
TIME...MOT...LOC 2152Z 257DEG 3KT 4243 11300

PRESTON
Special weather statement, Jul 11, 3:56 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
356 PM MDT FRI JUL 11 2014

IDZ020-023-112300-
BONNEVILLE ID-
356 PM MDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF POPLAR...MOVING SLOWLY EAST AT
5 MPH. VERY HEAVY RAINFALL...FREQUENT DANGEROUS LIGHTNING AND WIND
GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES EAST
THROUGH RURAL CENTRAL BONNEVILLE COUNTY THROUGH 5 PM MDT.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL BONNEVILLE COUNTY...

LAT...LON 4361 11176 4350 11145 4330 11165 4338 11187
TIME...MOT...LOC 2155Z 263DEG 3KT 4344 11169

HUSTON

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:35 PM MDTSpecial Weather StatementPIHBannock, Bear Lake, Caribou, Cassia, Franklin, Oneida40 min
Jul 11, 12:59 PM MDTFlash Flood WatchPIH7 hr
Jul 11, 2:32 PM MDTSpecial Weather StatementPIHBannock, Cassia, Power58 min
Jul 11, 2:35 PM MDTSpecial Weather StatementPIHClark55 min
Jul 11, 2:41 PM MDTFlash Flood WarningPIHBannock, Power2 hr
Jul 11, 3:12 PM MDTSpecial Weather StatementPIHBonneville63 min
Jul 11, 3:18 PM MDTFlash Flood WarningPIHCassia57 min
Jul 11, 3:27 PM MDTSpecial Weather StatementPIHClark63 min
Jul 11, 3:52 PM MDTSpecial Weather StatementPIHBonneville53 min
Jul 11, 3:55 PM MDTSpecial Weather StatementPIHBannock35 min
Jul 11, 3:56 PM MDTSpecial Weather StatementPIHBonneville64 min
Jul 11, 4:06 PM MDTSpecial Weather StatementPIHTeton54 min
Jul 11, 4:28 PM MDTSpecial Weather StatementPIHClark62 min
Jul 11, 4:39 PM MDTSpecial Weather StatementPIHBannock, Oneida36 min
Jul 11, 4:56 PM MDTFlash Flood WarningPIHPower64 min
Jul 11, 4:56 PM MDTSpecial Weather StatementPIHBonneville64 min
Jul 11, 5:27 PM MDTSpecial Weather StatementPIHFremont, Jefferson63 min
Jul 11, 5:31 PM MDTSpecial Weather StatementPIHOneida44 min

Nearby

Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.